Massachusetts, 2008Flood and Hail in Massachusetts, June 29, 2008
June 29, 2008 · NWS BOX · 21 events in 3 counties and zones
A lee side trough was a focus for showers and thunderstorms, many becoming severe and producing damaging winds and heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $72,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lee side trough was a focus for showers and thunderstorms, many becoming severe and producing damaging winds and heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 29, 2:17 PM EST, 29 minutes earlier.
Area forecast discussion, Jun 29, 2:17 PM EST, 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT SUN JUN 29 2008
.SYNOPSIS...
ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY AND
POSSIBLY INTO TUESDAY. DRY AND WARM WEATHER SHOULD FOLLOW FOR
WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A COLD FRONT
MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT
INTO SATURDAY...BUT CONFIDENCE REMAINS LOW THIS FAR OUT.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF THIS AFTERNOON...MAIN COLD FRONT REMAINS BACK ACROSS THE
EASTERN GREAT LAKES STATES. MEANWHILE...A PREFRONTAL TROF HAS SET UP
IN A N-S FASHION OVER THE HUDSON VALLEY AND EXTENDS SOUTHWARD TO NEAR
NYC/PHL.
ACROSS SOUTHERN NEW ENGLAND...STRONG HEATING HAS BEEN OCCURRING SINCE
EARLY THIS MORNING...EXCEPT ACROSS NORTHEAST MASS AND PORTIONS OF SRN
NH WHERE A BACKDOOR COLD FRONT HAS BEEN SLOW TO RETREAT. THE
ATMOSPHERE HAS BECOME MODERATELY UNSTABLE ACROSS WESTERN MASS/CT/RI
AND PORTIONS OF SE MASS. WITH LITTLE IN THE WAY OF CONVECTIVE
INHIBITION LEFT ACROSS MUCH OF THIS AREA...THE THINKING IS THAT
SHOWERS AND THUNDERSTORMS SHOULD CONTINUE TO DEVELOP. A FEW OF THE
STORMS MAY BECOME STRONG TO SEVERE AS DEEP LAYER SHEAR VALUES OF 30
TO 40 KT COMBINE WITH MLCAPES OF AROUND 1000 J/KG WHICH WOULD AID IN
STORM ORGANIZATION.
HOWEVER...THE SETUP IS COMPLETELY OPTIMAL AS JET DYNAMICS ARE WAY
BACK OVER WESTERN NY AND WESTERN PA AND MID LEVEL LAPSE RATES ARE
QUITE POOR. LOW LEVEL DEWPOINTS ARE MIXING OUT AS WELL. THESE FACTORS
MAY INDEED HINDER THE OVERALL COVERAGE OF SEVERE WEATHER. HOWEVER...WE
DO EXPECT A FEW SEVERE STORMS...MAINLY TO THE WEST OF OF
I-95...AND ESPECIALLY WEST OF A KAFN-KIJD LINE.
NOT QUITE SURE ABOUT THE SECONDARY AREA OF THUNDERSTORMS ACROSS
WESTERN NY/PA AND WHERE THEY/LL END UP LATER THIS EVENING...BUT IT/S
POSSIBLE THEY COULD GET HERE LATER TONIGHT. HOWEVER...THEY/LL LIKELY
STAY TO OUR WEST AND NORTHWEST.
THE MAIN THREAT WITH ANY THUNDERSTORMS WILL BE STRONG /POTENTIALLY
DAMAGING/ WINDS AND LOCALIZED FLOODING.
STRATUS AND SOME FOG SHOULD BUILD INTO THE AREA ONCE AGAIN
TONIGHT...ESPECIALLY OVER THE COASTAL AREAS. AS FAR AS POPS
FOR...WENT WITH A CHANCE OVER EASTERN MASS/RI WITH LOW LIKELY WESTERN
ZONES. ACTIVITY SHOULD REALLY WANE AFTER MIDNIGHT...EXPECT PERHAPS
OVER THE CAPE AND ISLANDS WHERE IT MAY LINGER A BIT LONGER.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANY STRATUS AND FOG SHOULD BURN OFF DURING THE EARLY MORNING HOURS ON
MONDAY LEAVING BEHIND PARTLY SUNNY SKIES. OVERALL THEME FROM TODAY
WILL REMAIN THE SAME ON MONDAY...BROAD SW FLOW THROUGHOUT THE COLUMN.
WE SHOULD HAVE ENOUGH SUNSHINE TO DESTABILIZE THE ATMOSPHERE WEAKLY
TO MODERATELY. HOWEVER...DEWPOINTS SHOULD BE A BIT LOWER THAN THEY
ARE TODAY. DEEP LAYER SHEAR WILL BE DECENT AND A SFC TROF WILL
APPROACH DURING THE AFTERNOON. THIS MAY ALLOW SHOWERS AND TSTMS TO
REDEVELOP DURING THE AFTERNOON. A FEW COULD BE STRONG/LOCALLY SEVERE.
OTHERWISE...MAV MOS GENERALLY ACCEPTED FOR MAX TEMPS.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL CONTINUE IN A
WARM AIR ADVECTION PATTERN. ITS ALWAYS TOUGH TO PINPOINT IF
ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN THIS
SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL WIND
FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE POPS.
REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW LEVEL
OF THE ATMOSPHERE QUITE MOIST. LOWS SHOULD BE MAINLY IN THE 60S.
TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION BY EARLY TUESDAY
MORNING. OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF
THE DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM
THE IMMEDIATE COAST. THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. THEREFORE...WILL CONTINUE CHANCE POPS MAINLY IN
THE AFTERNOON/EARLY EVENING FOR ONE FINAL ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS WITH THIS SYSTEM.
WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND. IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES. AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.
THURSDAY NIGHT THROUGH SATURDAY...
THE GFS AND ECMWF ARE IN CONSIDERABLE DISAGREEMENT. THE GFS BLASTS
THE FRONT THROUGH OUR REGION THURSDAY NIGHT/EARLY FRIDAY
MORNING...WHILE THE ECMWF STALLS THE FRONT OVER OUR REGION THROUGH
SATURDAY AS A WAVE OF LOW PRESSURE RIDES UP ALONG IT. THE ENSEMBLES
ARE SHOWING SIGNIFICANT SPREAD SO THERE IS PLENTY OF UNCERTAINTY THIS
FAR OUT. FOR NOW WILL JUST GO WITH LOW CHANCE POPS OVER THIS PERIOD
UNTIL THINGS BECOME MORE CLEAR.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHOWERS AND TSTMS WILL AID IN LOCAL IFR CONDITIONS THIS EVENING. FOG
AND STRATUS MAY ONCE AGAIN BUILD INTO EASTERN MASS/RHODE ISLAND
OVERNIGHT AND RESULT IN IFR/LIFR CONDITIONS.
ANY CLOUDS AND FOG SHOULD BURN OFF EARLY MONDAY MORNING LEAVING
BEHIND HIGH-END MVFR OR VFR CONDITIONS. SCT THUNDERSTORMS MAY ONCE
AGAIN REDEVELOP DURING THE AFTERNOON HOURS AS A SURFACE TROF NEARS.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
MONDAY NIGHT AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW
CLOUDS/FOG AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS. THIS WILL ALSO
BE INTER-MIXED WITH VFR CONDITIONS.
WEDNESDAY AND THURSDAY...MAINLY VFR.
&&
.MARINE...
INCREASING SLY FLOW SHOULD ALLOW FOR INCREASING SEASON ON THE OUTER
WATERS TONIGHT INTO MONDAY. SEAS SHOULD BUILD TO BETWEEN 5 AND 7
FEET. WAVEWATCH CONTINUES TO BE OVERDONE BY A FOOT OR TWO. WINDS
GUSTS WILL BE VERY MARGINAL BUT COULD TOUCH 25 KT AT TIMES.
A HIGH SURF ADVISORY MAY BE NEEDED FOR MONDAY FOR THE SOUTH FACING
BEACHES. THERE WILL BE A MODERATE TO HIGH RISK FOR RIP CURRENTS.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
25 KT GUSTS ARE EXPECTED TUESDAY AFTERNOONS ACROSS THE SOUTHERN
WATERS. IN ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS
THROUGH TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.
&&
.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY THIS EVENING.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS AND
SMALL CREEKS AND STREAMS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM TO 8 PM EDT MONDAY FOR ANZ235-
237-250.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.
&&
SYNOPSIS...BELK/EKSTER
NEAR TERM...EKSTER
SHORT TERM...EKSTER
LONG TERM...BELK
AVIATION...BELK/EKSTER
MARINE...BELK/EKSTERHazardous weather outlook, Jun 29, 9:07 AM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1007 AM EDT SUN JUN 29 2008
CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001>005-301415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
1007 AM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT BETWEEN 4 PM AND 11 PM. THE MAIN THREAT
WITH ANY SEVERE THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND
GUSTS ALTHOUGH ISOLATED LARGE HAIL IS ALSO POSSIBLE.
IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY AND
TUESDAY. IT IS POSSIBLE THAT A FEW OF THE STORMS BECOME SEVERE...BUT
THAT WILL DEPEND ON TIMING AND THE AMOUNT OF INSULATION WE RECEIVE
WHICH REMAINS UNCERTAIN AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
ANZ230>237-250-254-255-301415-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1007 AM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SCATTERED THUNDERSTORMS REMAIN POSSIBLE AT TIMES ON MONDAY AND
TUESDAY.
IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS THROUGH TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
MAZ020>024-RIZ006>008-301415-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1007 AM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES TODAY. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS
THIS AFTERNOON AND EVENING.
IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
IN ADDITION...SCATTERED THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY
INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.
In the hours before
Special weather statement, Jun 29, 1:54 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
254 PM EDT SUN JUN 29 2008
CTZ002-291945-
HARTFORD CT-
254 PM EDT SUN JUN 29 2008
AT 251 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 11 MILES SOUTHWEST OF BURLINGTON...OR ABOUT 9 MILES NORTHWEST OF
WATERBURY...MOVING NORTHEAST AT 37 MPH.
THE THUNDERSTORM WILL BE NEAR...BURLINGTON BY 310 PM EDT...CANTON AND
AVON BY 320 PM EDT...SIMSBURY AND GRANBY BY 330 PM EDT.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.
THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.
EVT
Local storm report, Jun 29, 2:38 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT SUN JUN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG BURLINGTON 41.77N 72.97W
06/29/2008 HARTFORD CT AMATEUR RADIO
DOWNED TREES AN UTILITY LINES
0312 PM TSTM WND DMG BRISTOL 41.68N 72.94W
06/29/2008 HARTFORD CT AMATEUR RADIO
TREES AND WIRES DOWN
0320 PM TSTM WND DMG FARMINGTON 41.72N 72.83W
06/29/2008 HARTFORD CT AMATEUR RADIO
DOWNED TREES
&&
WSIMPSONEvent by event
17 thunderstorm wind, 2 lightning, 1 hail, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Hampden
- When
- June 29, 2:46 PM EST
- Where
- Hampden County, Agawam
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.070, -72.620
Six inch diameter tree limbs were downed by thunderstorm winds.
Hail, Hampden
- When
- June 29, 2:49 PM EST
- Where
- Hampden County, 1.47 mi SSE of Willimansett
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 42.180, -72.570
Thunderstorm Wind, Hampden
- When
- June 29, 2:51 PM EST
- Where
- Hampden County, Ludlow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.170, -72.480
A large tree was downed by thunderstorm winds.
Thunderstorm Wind, Hampden
- When
- June 29, 2:54 PM EST
- Where
- Hampden County, 1.82 mi W of North Wilbraham
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.146, -72.455
Trees on Mohawk Street were downed by thunderstorm winds.
Thunderstorm Wind, Hampden
- When
- June 29, 2:59 PM EST
- Where
- Hampden County, 1.47 mi SSE of Willimansett
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.180, -72.570
Trees on Memorial Drive were downed by thunderstorm winds.
Thunderstorm Wind, Hampden
- When
- June 29, 3:04 PM EST to 3:15 PM EST
- Where
- Hampden County, 0.51 mi E of Monson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.100, -72.310
Trees on Harrison Avenue and Fenton Road were downed by thunderstorm winds.
Thunderstorm Wind, Hampden
- When
- June 29, 3:09 PM EST
- Where
- Hampden County, 0.86 mi SE of Palmer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 42.160, -72.320
A large tree was downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 29, 3:17 PM EST
- Where
- Worcester County, 0.51 mi E of Warren to 0.69 mi N of West Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.220, -72.190
Trees on Bridge Street in Warren were downed by thunderstorm winds. Large trees on Oakham and Podunk Roads also were downed.
Thunderstorm Wind, Worcester
- When
- June 29, 3:21 PM EST
- Where
- Worcester County, 0.69 mi N of West Brookfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.240, -72.150
Trees were downed by thunderstorm winds in several locations across West Brookfield, including one downed onto wires on Draper Rugged Hill Road, one downed onto a car on East Main Street, and one blocking Brian Hill Road.
Thunderstorm Wind, Worcester
- When
- June 29, 3:21 PM EST
- Where
- Worcester County, Hardwick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Amateur Radio
- Coordinates
- 42.350, -72.200
Many trees were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 29, 3:25 PM EST
- Where
- Worcester County, 1.02 mi W of Whalom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Amateur Radio
- Coordinates
- 42.520, -71.770
Large branches were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 29, 3:29 PM EST
- Where
- Worcester County, 0.51 mi E of Warren
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.220, -72.190
Trees were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 29, 3:38 PM EST
- Where
- Worcester County, 0.51 mi W of Worcester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.270, -71.810
Sixteen inch diameter trees on the west side of town were downed by thunderstorm winds.
Thunderstorm Wind, Worcester
- When
- June 29, 3:55 PM EST
- Where
- Worcester County, 1.02 mi W of Whalom
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 42.520, -71.770
Large branches and wires were downed by thunderstorm winds. The wires were downed onto a car.
Lightning, Worcester
- When
- June 29, 4:00 PM EST
- Where
- Worcester County, Barre
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 42.420, -72.100
Lightning struck a home on Grogan Road, causing a fire that resulted in damage to a large bedroom, as well as knocking out the electricity and phone service to the house.
Thunderstorm Wind, Middlesex
- When
- June 29, 4:10 PM EST
- Where
- Middlesex County, 0.69 mi S of Groton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.610, -71.570
Two utility poles and their wires were downed by thunderstorm winds, causing power outages.
Thunderstorm Wind, Worcester
- When
- June 29, 4:12 PM EST
- Where
- Worcester County, 0.51 mi W of Lunenburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 42.600, -71.730
Trees on Townsend Harbor Road were downed by thunderstorm winds onto wires. Also, large branches were downed onto a car.
Thunderstorm Wind, Middlesex
- When
- June 29, 4:18 PM EST
- Where
- Middlesex County, Westford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.580, -71.430
Trees on Palermo Road and Pleasant Street were downed by thunderstorm winds.
Lightning, Middlesex
- When
- June 29, 4:30 PM EST
- Where
- Middlesex County, Lowell
- Property damage
- $500
- Reported by
- Newspaper
- Coordinates
- 42.630, -71.280
Lightning struck a home on Marlborough Street, resulting in a power surge that blew several light switches off the wall.
Flood, Middlesex
- When
- June 29, 4:30 PM EST to 5:00 PM EST
- Where
- Middlesex County, 0.81 mi W of Westlands to 0.15 mi S of Westlands
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 42.620, -71.346
Heavy rain resulted in flooding at the intersection of Interstate 495 and Route 3. Several cars stalled and were unable to continue across the intersection with water halfway up the tires of the cars.
Thunderstorm Wind, Middlesex
- When
- June 29, 4:37 PM EST
- Where
- Middlesex County, Dracut
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 42.670, -71.300
Trees and wires at the intersection of Arlington and Cheever Streets were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in Pennsylvania, June 29, 20081 death · $1.1 million · 50 kt wind · 14 events
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2008$37,000 · 52 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 119612, 119613, 119615, 119632, 119617, 119619, 119634, 119635, 119639, 119640, 119641, 119668, 119669, 119671, 119688, 119672, 119674, 119675, 119684, 119785, 119677.